Arthritis Home > Daypro and Weight Gain
It is possible to gain weight while taking Daypro, but this is rare. While lifestyle modifications can be helpful for gradual weight gain with Daypro, rapid weight gain that is accompanied by a cough or swelling of the feet or legs should be reported to a healthcare provider immediately. If you are taking Daypro and notice a weight gain that is unexplained or rapid, this may be a sign of congestive heart failure.
Several problems have been reported in people taking Daypro® (oxaprozin). Gradual weight gain is one of the problems that occurs only rarely. In previous clinical studies, weight gain occurred in less than 1 percent of people taking Daypro. Because it is so uncommon, it is difficult to say whether it is actually caused by the medication itself, other factors, or a combination of both.
Weight gain also occurred just as often in the group of people not taking Daypro. This is why it is not possible to say whether the medication, other factors, or a combination played a role in this gradual weight gain.
Before medicines are approved, they must go through several clinical studies, where thousands of people are given a particular medicine and compared to a group of people not given the medicine. In these studies, side effects are always documented. This way, it is possible to see what side effects occur, how often they occur, and how they compare to the group not taking the medicine. Side effects are then usually separated into those that occurred more in than 1 percent of people (common side effects) and those that occurred in less than 1 percent of people (rare side effects).
One very important point to keep in mind related to Daypro and weight gain is that all NSAIDs (nonsteroidal anti-inflammatory drugs), including Daypro, may cause congestive heart failure. One of the main symptoms of congestive heart failure is unexplained weight gain. In fact, this weight gain can occur over a couple of days. It is often combined with other symptoms, such as a cough and swelling in the ankles, feet, or legs. Contact your healthcare provider if you notice unexplained weight gain or swelling.